Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Shortness of breath and light headedness after taking hypertension medication. Why?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Im taking blood pressure Med and making me lightheading and short of breath .this is my first time taking the Med my breathing is not right. .is it because my body is not use to this pill
Posted Mon, 21 May 2012 in Medicines and Side Effects
Answered by Dr. Kulsoom Qureshi 3 hours later

Thanks for consulting us.

I have several questions in mind as you haven't mentioned which medicine you are on? What is the dose? How much was your blood pressure pre- & post-treatment? & how long were you known to be hypertensive? So, at the moment it is difficult to comment on the possible cause of your problem.

However, the symptoms you are quoting sound pretty serious. I suggest you should seek physician's visit as early as possible & report your symptoms. Your physician may consider a change in your prescription & may give you medicine to improve your breathing.

If possible you should also check your blood pressure at home right now. As, some blood pressure medicine may lower patient’s blood pressure dramatically leading to above mentioned symptoms. In that case lying down with raised foot end may improve your condition. It may also represent an allergic reaction to one of the components in the medicine.

In my opinion, a visit to hospital should be your first priority at the moment.

You may contact me back for any follow up question you have. In that case I would appreciate if you can provide answer to my questions, as I shall then be in a better position to explain your condition to you.

Hope you get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor